MAUDE Adverse Event Report: BECTON DICKINSON BD¿ PHLEBOTOMY SHARPS CONTAINER WITH NEEDLE PORTS; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ PHLEBOTOMY SHARPS CONTAINER WITH NEEDLE PORTS; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305635
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the lid did not fit the bd¿ phlebotomy sharps container with needle port.The following information was provided by the initial reporter, translated from japanese: "lid issue: the lid could not fit the base.".
 
Additional Manufacturer Narrative
The manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed and the franklin lakes fda registration number has been used for the manufacture report number.Medical device expiration date: na.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary according to the dhr review process, the result showed there were no issues reported as damaged bases during the manufacturing process of the lot number (2257947) reported under this customer complaint.Also, a review of the ncmr¿s was performed; the result showed no ncmr¿s reported for the same issue and part number throughout the last twelve months.According with pictures and information provided from customer it can be seen the following: bases have written notes.The lot number 2257947 reported under this complaint was confirmed as manufactured by (b)(4) on september 14, 2022.No additional damages were observed on the collector¿s base.Additionally, within customer complaint report, it¿s described that something like written notes (memos) was found on the product and that lid could not fit on the base.With all the collected information, we are able to confirm that written notes are related to the manufacturing process since these initials are written on the base to identify the first pieces, therefore, line clearance was not properly followed.On the other hand, the assembly problem between lid and base could potentially be related to the manufacturing process, however, sample is needed in order to determine the root cause of this issue since picture does not shows clearly the defect.Current molding process was visited by involved personnel, molded parts were reviewed; the manufacturing instructions for molding - assembly process was reviewed and compared with the current practices made by the operator and was found that process is followed as is described in the manufacturing instructions.Root cause (assembly difficult issue) end user misuse (the end user didn¿t follow the steps stated in the bd sharps collector ifu).Line clearance was not performed properly at the time to withdraw defective pieces.Incorrect handling, use, storage, transportation issues or inappropriate environment could cause deformation.Conclusion based on the information provided from the issues reported, it was possible to confirm the written notes as part of our manufacturing process due to line clearance not followed properly.By other hand, the assembly problem between lid and base could potentially be related to the manufacturing process, however, in order to determine the root cause sample is needed since this could also be related to user misuse, incorrect handling, use, storage, transportation issues or inappropriate environment that could cause deformation.Quality alert was posted to aware all the personnel involved of the problems reported under this complaint.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD¿ PHLEBOTOMY SHARPS CONTAINER WITH NEEDLE PORTS
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16390328
Report Number2243072-2023-00237
Device Sequence Number5617968
Product Code FMI
UDI-Device Identifier00382903056354
UDI-Public00382903056354
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943139
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305635
Device Catalogue Number305635
Device Lot Number2257947
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer03/10/2023
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown